The Doctors: Bismuth Side Effects & Postpartum Drug Nightmares

ADVERTISEMENT

The Doctors: Pink Medicine & Black Tongue

Have you ever noticed that your tongue turns black after taking medication? Could it be caused by stomach relief medications?

Dr. Jim Sears said pink medicine, in pill or liquid form, contains an ingredient called Bismuth. When mixed with saliva, it can result in a black color on your tongue. But he said this is completely harmless.

ADVERTISEMENT

The Doctors: Pink Medicine Side Effects

The Doctors explained that black tongue or stool is a normal side effect of pink bismuth medications.

Bismuth Vs Aspirin and Kids

The Doctors demonstrated this on a large plaster tongue, mentioning it can also result in black stool. Bismuth products should not be used for children under age 12, because they contain Salycilates, which are similar to Aspirin, which is not recommended for children.

Read more about Why Aspirin Isn’t Recommended For Children.

ADVERTISEMENT

The Drs TV: Postpartum Depression Vs Baby Blues

Do you take medication for postpartum depression? If so, did you know that one of the common side effects can be nightmares? It’s true, and The Doctors tackled this topic.

Dr. Lisa Masterson explained that it’s normal to have mood issues in the first week after childbirth, commonly called Baby Blues. But if bad feelings and mental health issues persist after a week, it’s a warning that something more serious is going on: Postpartum Depression.

Postpartum Depression Side Effects: Nightmares

Talking to your doctor can help you find ways to deal with these symptoms of Postpartum Depression. Many times, an antidepressant medication will be prescribed, which can help you battle the mood issues that are sometimes associated with rapid hormone changes following childbirth.

Psychological evaluation may also be part of your treatment for postpartum depression. But if you’re experiencing nightmares or other serious as a result of medication, you need to make sure to consult your physician.

Don’t Stop Taking Postpartum Medication

“It is important not to go off your medication for postpartum depression,” Dr. Lisa stressed. Often, making changes to your medication regimen without notifying your doctor can cause even more health problems, and make it harder for them to help you get everything sorted out.

If you don’t communicate honestly with your doctor, they won’t know the true picture of your medical health, and they won’t be able to provide the best advice to help you with your medical challenges.

ADVERTISEMENT

Leave a Reply

Your email address will not be published. Required fields are marked *

Human Verification: In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.